Hail, Hamilton
- When
- June 3, 3:15 PM MST
- Where
- Hamilton County, 2.64 mi NE of Syracuse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.010, -101.720
The hail was pea to quarter sized.
Pulse severe thunderstorms developed in the late afternoon in far western Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Pulse severe thunderstorms developed in the late afternoon in far western Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 3, 1:18 PM MST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CDT THU JUN 3 2010 .DISCUSSION... DAYS 1-2... LOCATION OF ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE THE MAIN FORECAST CHALLENGE. THE 12Z UPPER AIR ANALYSIS CONTINUES TO SHOW THE MAIN BELT OF WESTERLIES EXTENDING FROM THE PACIFIC NORTHWEST ACROSS THE NORTHERN PLAINS THROUGH THE GREAT LAKES REGION. ACROSS WESTERN KANSAS WINDS WERE FAIRLY LIGHT THROUGH THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND THE BEST BULK SHEAR VALUES WERE CONFINED TO NORTHERN KANSAS AND EASTERN COLORADO. SURFACE CONVERGENCE ALONG A WEAK LEE SIDE TROUGH OVER FAR EASTERN COLORADO HAD HELPED INITIATE A FEW THUNDERSTORMS. MODEL SOUNDINGS SHOW THAT THE ATMOSPHERE HAS BECOME UNCAPPED OUT ALONG THE COLORADO BORDER WHILE FARTHER EAST SOME CAPPING REMAINS IN PLACE. EXPECTING ONLY SOME ISOLATED THUNDERSTORMS TO DEVELOP ACROSS EASTERN COLORADO AND MOVE INTO FAR WESTERN KANSAS THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. WILL KEEP POPS GENERALLY LESS THAN 15 PERCENT. A FAST MOVING SHORTWAVE TROUGH MOVING ALONG THE CANADIAN BORDER WILL MOVE INTO THE GREAT LAKES REGION ON FRIDAY. THIS WILL PUSH A COOL FRONT SOUTH INTO THE CENTRAL PLAINS ON FRIDAY. LATEST MODEL OUTPUT SHOWS THAT THE FRONT WILL STALL OUT ALONG OR JUST NORTH OF OUR NORTHERN CWA WHICH IS PROBABLY NOT TOO BAD GIVEN THE MID/UPPER LEVEL RIDGING THAT MOVES OUT BEHIND THE WAVE INTO THE NORTHERN PLAINS. THE GOING FORECAST HAS A SMALL CHANCE FOR THUNDERSTORMS IN THE FAR NORTHERN COUNTIES. WILL LEAVE THIS INTACT FOR THE POSSIBILITY OF A LATE DAY THUNDERSTORM. ON SATURDAY ANOTHER FAST MOVING WAVE WILL MOVE EAST OUT OF THE NORTHERN ROCKIES WHICH FLATTENS OUT THE UPPER RIDGE. BOTH THE NAM AND GFS ARE SHOWING A STRONGER COLD FRONT PUSHING SOUTH ACROSS WESTERN KANSAS DURING THE DAY. NOT REAL EXCITED ABOUT THUNDERSTORMS ALONG THE FRONT EXPECT OVER EASTERN SECTIONS OF THE CWA DURING THE AFTERNOON WHERE THE CAP WILL BE THE WEAKEST. DAYS 3-7... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON STARTING OUT THE PERIOD WITH ZONAL FLOW. A COLD FRONT WILL PUSH DOWN INTO THE CENTRAL PLAINS ON SATURDAY NIGHT, REMAINING TO THE SOUTH OF THE CWA INTO SUNDAY. THE BOUNDARY WILL BEGIN TO LIFT BACK TO THE NORTH ON MONDAY AS RIDGING BUILDS INTO THE SOUTH CENTRAL CONUS AND THE SFC LOW OVER THE WESTERN PLAINS DEEPENS. SOME PRECIP ALONG THE BOUNDARY CONTINUES TO BE A POSSIBILITY, SO KEPT THE POPS WE HAD GOING. THE UPPER RIDGE AXIS WILL SHIFT FURTHER TO THE EAST ON TUESDAY. THE GFS BEGINS TO BRING A WEAK UPPER TROUGH INTO THE NORTHERN ROCKIES, WHILE THE ECMWF AND CANADIAN ARE SLOWER AND STRONGER WITH A TROUGH IN THE WESTERN CONUS. ALL RUNS THIS MORNING ARE PUSHING THE FRONT BACK TO THE SOUTH AGAIN SOMETIME TUESDAY, ALTHOUGH THERE IS STILL A LOT OF VARIATION IN TIMING. ENSEMBLES ALSO HAVE SOME DECENT PRECIP PROBABILITIES FOR THE SAME TIME PERIOD. BUMPED UP POPS A BIT FOR TUESDAY NIGHT FOR NOW, ALTHOUGH THERE WILL BE A LOT OF UNCERTAINTY AS TO EXACT TIMING AND MAY HAVE TO BE ADJUSTED. ALSO LOWERED HIGHS A BIT IN THE NORTH FOR TUESDAY. MODEL CONSENSUS GOES DOWN THE TUBES BY DAYS 6 AND 7, WITH THE GFS DIGGING THE SHORTWAVE TROUGH INTO THE GREAT LAKES, WHILE THE ECMWF IS MORE ZONAL, ALTHOUGH WITH A CUT OFF UPPER LOW OVER TX. MODEL AGREEMENT DETERIORATES EVEN FURTHER BY THURSDAY, WITH THE GFS BEGINNING TO MOVE A FAIRLY AMPLIFIED RIDGE INTO THE WESTERN PLAINS, WHILE THE ECMWF BRINGS THE CUT OFF LOW FURTHER NORTH INTO OK. THUS, DID NOT MAKE ANY CHANGES TO THE END OF THE PERIOD EXCEPT FOR SOME MINOR TWEAKS TO IMPROVE INTERSITE CONSISTENCY. .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGHOUT THE PERIOD WITH ONLY A SCT-BKN DECK OF HIGH CLOUDS. CONVECTION HAS STARTED TO FIRE IN EASTERN CO, BUT THINK THAT THE ACTIVITY WILL STAY WELL WEST OF THE TAF SITES. SOUTHERLY WINDS IN THE 15 KT RANGE WILL BACK TO BECOME MORE SOUTHEASTERLY TONIGHT, AND DECREASE DOWN TO 10 KTS OR SO. WINDS WILL PICK UP AGAIN FROM THE SOUTH TO SOUTHWEST BY MID MORNING TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 97 69 95 / 10 10 10 0 GCK 64 97 66 93 / 20 10 10 0 EHA 64 99 67 96 / 20 0 0 0 LBL 63 100 66 96 / 10 0 0 0 HYS 65 97 68 92 / 20 20 20 20 P28 68 99 72 99 / 10 0 0 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT THU JUN 3 2010 KSZ030-031-043>046-061>066-074>081-084>090-041000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 340 PM CDT THU JUN 3 2010 /240 PM MDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND MOVE INTO WESTERN KANSAS LATE THIS AFTERNOON AND EVENING. ANY STORMS MAY BE SEVERE WITH QUARTER SIZE HAIL AND DAMAGING WIND GUSTS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A COLD FRONT OVER NORTHWEST AND NORTH CENTRAL KANSAS LATE FRIDAY AFTERNOON AND EVENING. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. IT IS TOO EARLY TO TELL IF ANY OF THESE THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT THU JUN 3 2010 KSZ074-084-032245- MORTON-STANTON- 501 PM CDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF JOHNSON CITY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3764 10153 3739 10153 3738 10182 3756 10185 TIME...MOT...LOC 2200Z 254DEG 18KT 3744 10171 RUSSELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 511 PM CDT THU JUN 3 2010 KSZ061-062-032300- HAMILTON-KEARNY- 411 PM MDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON AND NORTHWESTERN KEARNY COUNTIES... AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SYRACUSE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3824 10134 3788 10144 3793 10180 3818 10184 TIME...MOT...LOC 2211Z 259DEG 15KT 3804 10166 RUSSELL
The Goodland radar (KGLD), 151 km away, was scanning. The volume nearest the first event began at 22:14 UTC.
2 hail. Local standard time, as filed.
The hail was pea to quarter sized.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246083, 246084.